MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123680
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol composix mesh e/x.Additional emdrs were submitted to represent the bard/davol composix mesh e/x and the bard/davol mesh ¿ composix kugel.Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol composix e/x on (b)(6) 2003 and (b)(6) 2004 and a composix kugel hernia patch on (b)(6) 2005.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges that the patient underwent revision surgery on (b)(6) 2017.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct date of event.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Corrected fields: b3 (date of event).This supplemental emdr represents the bard/davol composix mesh e/x (device #1).Additional supplemental emdrs were submitted to represent the bard/davol composix mesh e/x (device #2) and the bard/davol mesh ¿ composix kugel (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol composix e/x on (b)(6) 2003 and (b)(6) 2004 and a composix kugel hernia patch on (b)(6) 2005.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges that the patient underwent revision surgery on (b)(6) 2017.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2003 - patient was diagnosed with ventral incisional hernia thereby underwent laparoscopic repair with implant with composix e/x mesh (device #1).Per op notes, "a composix e/x mesh (device #1) was placed, sutured and tacked." (b)(6) 2004 - patient was diagnosed with ventral incisional hernia thereby underwent laparoscopic repair with implant with composix e/x mesh (device #2).Per op notes, "the old mesh (device #1) was quite adherent.A composix e/x mesh (device #2) was placed, sutured and tacked." (b)(6) 2005 - patient was diagnosed with ventral incisional hernia thereby underwent open repair with implant with composix kugel (device #3).Per op notes, "a composix kugel (device #3) was placed and sutured." (b)(6) 2017 - patient was diagnosed with abscess, infection, fistula thereby underwent partial removal of mesh (device #1, #2 & #3).Per op notes, "the small bowel densely adherent to the mesh (device #1, #2 & #3) and had fistulized into the mesh was resected and anastomosis was done." (b)(6) 2017 - patient was diagnosed with infection, fistula thereby underwent explant of mesh (device #1, #2 & #3).Per op notes, "adhesiolysis was performed.The mesh (device #1, #2 & #3) was excised with multiple tacks and sutures.".

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12114200
Report Number1213643-2021-05558
Device Sequence Number19685910
Product Code FTL
UDI-Device Identifier00801741031199
UDI-Public(01)00801741031199(10)43GMD203
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123680
Device Lot Number43GMD203
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date07/04/2021
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age62 YR
Patient SexMale